Chlorphenamine is a potent antihistamine1
Chlorphenamine maleate is an antihistamine inverse agonist of H1 histamine receptors, providing relief from symptoms such as runny nose and sneezing.1-3 The effects of chlorphenamine have been reported to last from 3 to 6 hours.1
Chlorphenamine alleviates rhinorrhoea and sneezing associated with colds and flu4
Relief of sneezing3-5
The antihistamine effect of chlorphenamine provides temporary relief from sneezing.3-5
Relief of rhinorrhoea1,3-5
Chlorphenamine provides effective temporary relief from a runny nose.1,3-5
N=40 subjects with induced (rhinovirus type 39) colds were treated with chlorphenamine 4 mg, given every 4 hours (24 mg/day) for 5 days, or placebo, in a randomised, double-blind study.
Chlorphenamine 4 mg was found to significantly relieve the runny nose and sneezing symptoms of an experimentally acquired common cold, compared with placebo (p<0.0002).3
The recommended dosage of tablets containing 2mg of chlorphenamine maleate is 1-2 capsules every 4-6 hours, with a maximum of 8 capsules within 24 hours for adults and children aged 12 years and older.
For the elderly, take 1-2 tablets every 4-6 hours, with a maximum of 6 tablets within 24 hours.
Not recommended for children under the age of 12 years, except under medical advice.1
Occurring at an unknown frequency, chlorphenamine may cause the following adverse reactions: anaphylaxis, angioedema, allergy, anorexia, confusion, excitation, irritability, nightmares, paradoxical excitation, hypotension, thickening of bronchial secretions, vomiting, abdominal pain, diarrhoea, dyspepsia, exfoliative dermatitis, rash, urticaria, photosensitivity, muscle twitching, muscle weakness, urinary retention, and chest tightness.
Common adverse events related to chlorphenamine include: sedation, somnolence, blurred vision, nausea, dry mouth, and fatigue.1
Very common: sedation somnolence.1
The benefits of Chlorphenamine, Panadol Cold & Flu
Panadol Cold & Flu decongests the nose with pseudoephedrine. In addition, this product also contains Paracetamol and Chorpheniramine Maleate for the relief of various cold and flu symptoms.